Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 282, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 21, 2012, 5:04 PM EDT for Pittsylvania County, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2012, 5:04 PM EDT (21:04 UTC)
- Expired
- Jul 21, 2012, 6:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:15 PM EDT | TSTM WND DMG | Wnw Wentworth, NC | TREE DOWN ON ROUTE 65 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
206
WUUS51 KRNK 212104
SVRRNK
NCC033-157-VAC143-212200-
/O.NEW.KRNK.SV.W.0282.120721T2104Z-120721T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 600 PM EDT.
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CASCADE TO STONEVILLE...OR ALONG A LINE EXTENDING FROM
MAYFIELD TO STONEVILLE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DRAPER...
MAYFIELD...
WENTWORTH...
OREGON HILL...
PELHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3642 8000 3655 7977 3654 7972 3658 7971
3661 7965 3650 7934 3626 7974
TIME...MOT...LOC 2104Z 302DEG 12KT 3655 7960 3641 7984
$$
162 follow-up statements
484
WWUS51 KRNK 212117
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT SAT JUL 21 2012
NCC033-157-VAC143-212200-
/O.CON.KRNK.SV.W.0282.000000T0000Z-120721T2200Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-
517 PM EDT SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN CASWELL...ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA
COUNTIES...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MAYFIELD TO INTELLIGENCE...OR ALONG A LINE EXTENDING
FROM MAYFIELD TO STONEVILLE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
DRAPER...
MAYFIELD...
OREGON HILL...
RUFFIN...
PELHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3642 8000 3650 7980 3654 7972 3657 7965
3660 7961 3650 7934 3626 7974
TIME...MOT...LOC 2117Z 302DEG 12KT 3654 7961 3640 7985
$$
JH793
WWUS51 KRNK 212159
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT SAT JUL 21 2012
NCC033-157-VAC143-212209-
/O.EXP.KRNK.SV.W.0282.000000T0000Z-120721T2200Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-
559 PM EDT SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN
CASWELL...NORTHERN ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA COUNTIES
EXPIRES AT 600 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3642 8000 3650 7980 3654 7972 3657 7965
3660 7961 3650 7934 3626 7974
TIME...MOT...LOC 2159Z 302DEG 12KT 3647 7946 3633 7970
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:36 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 21, 2:36 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 236 PM EDT SAT JUL 21 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL LINGER IN NORTH CAROLINA INTO SUNDAY BEFORE DISSIPATING. THERE WILL BE A FEW DISTURBANCES MOVING IN FROM TIME TO TIME INTO TUESDAY KEEPING THE THREAT OF STORMS AROUND. && .NEAR TERM /THROUGH SUNDAY/... AS OF 225 PM EDT SATURDAY... AN UPPER LEVEL RIDGE IS STRETCHED FROM THE CENTRAL PLAINS EAST INTO THE OHIO VALLEY. ANOTHER RIDGE IS STRETCHED FROM BERMUDA BACK INTO SOUTHEASTERN COASTAL STATES. IN BETWEEN THESE TWO RIDGES AND OVER THE MID ATLANTIC/TENNESSEE VALLEY IS A WEAK UPPER LEVEL TROUGH. ALSO DRAPED OVER THE REGION IS A WEAK SURFACE BOUNDARY. COUPLED WITH THE TROUGH AND BOUNDARY...CONVERGENCE AND DAYTIME HEATING WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE EAST OF THE BLUE RIDGE TOWARD THE NC/VA BORDER SOUTH. PWATS ARE 1.50-2.00 INCHES AND STEERING CURRENTS ARE WEAK. THEREFORE...ANY STORM THIS AFTERNOON WILL ALSO HAVE THE POTENTIAL TO DROP 1-3 INCHES OF RAIN. OVERNIGHT...SHOWERS WILL FADE AND WEAK HIGH PRESSURE/WEDGE BUILDS OVER THE AREA. ISENTROPIC LIFT INCREASES IN THIS MOIST ATMOSPHERE FOR AREAS ALONG AND EAST OF THE BLUE RIDGE TO SEE LIGHT RAIN/DRIZZLE DURING THE EARLY MORNING HOURS SUNDAY. IF DRIZZLE OR RAIN DOES NOT FALL...THESE AREA WILL LIKELY SEE DENSE FOG IN THE MORNING. THE UPPER LEVEL RIDGES WILL REMAIN IN THEIR RESPECTED AREAS WHILE THE TROUGH WEAKENS OVER THE REGION. THE SURFACE BOUNDARY SHOULD DRIFT FARTHER SOUTH IN TO THE CAROLINAS SUNDAY. WITH AFTERNOON HEATING AND TROUGHINESS ALOFT...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY SOUTH. THE WEDGE WILL ERODE BY THE AFTERNOON. TEMPERATURES SHOULD REBOUND QUICKLY AND LEVEL OFF NEAR NORMAL. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 200 PM EDT SATURDAY... WILL USE A MODEL BLEND OF THE 00Z ECMWF/12Z GFS/09Z SREF THIS PERIOD. THE MAIN ISSUE WILL BE SHORTWAVES FLOWING IN THE NW FLOW ALOFT AND HOW STRONG ANY MCS UPSTREAM GETS AND HOW FAR EAST IT CAN MAKE IT. THE ECMWF IS ADVERTISING A QUICKER MOVEMENT TO ONE WAVE COMING ACROSS THE NRN TIER OF THE CWA MON MORNING EARLY THEN OUT TO THE COAST IN THE AFTN...WHILE THE GFS IS SLOWER/WEAKER. WILL KEEP POPS IN THE CHANCE RANGE WITH HIGHEST OVER THE NW AND SW...WITH MODEST THETA-E RIDGING IN THE MTNS AND ANOTHER WEAKER SHORTWAVE SHOWING UP IN THE AFTN. AREA TO STAY INT HE WARM SECTOR THIS PERIOD WITH FRONTAL BOUNDARY LINGERING MORE OVER THE SRN GREAT LAKES INTO MID ATLANTIC...BUT WILL STILL SEE STORMS OFF AND ON THROUGH TUE NIGHT. MODELS SEEM TO BE IN BETTER AGREEMENT INTO TUESDAY WITH PRECIP BUT DIFFERENCES EXIST ON THE INDIVIDUAL VORTS. THE NAM/ECMWF SHOWING THE MAIN TRACK TUE FROM THE SRN GREAT LAKES 12Z TUE TO NRN VA/MID ATLANTIC...WHILE WEAKER SHORTWAVE SHIFTS ACROSS THE TN VALLEY. THE GFS ON THE OTHER HAND BRINGS THE NRN WAVE IN QUICKER AND OUT TO SEA BY 18Z TUE WITH NEXT TWO WAVES LINED UP FROM INDIANA TO ERN KY BY THE END OF THE DAY. FOR NOW IT STILL LOOKS LIKE THE POPS CAN BE KEPT IN THE CHANCE RANGE...BUT THINK THE NRN AND WRN CWA COULD SEE A BETTER THREAT BY TUESDAY AFTN. TEMPS THIS PERIOD WERE KEPT JUST A DEGREE OR TWO COOLER THINKING MORE CLOUD COVER AND CONVECTION MAY KEEP TEMPS DOWN...HOWEVER TUESDAY SHOULD BE HOT AS THE WRLY FLOW WILL BE STRONGER AND IF THE SUN STAYS OUT LONGER...THE PIEDMONT COULD SOAR TOWARD THE CENTURY MARK...BUT COULD ALSO SEE A LITTLE LOWER DEWPOINTS. FOR NOW STICKING WITH MID 90S EAST TO MID TO UPPER 80S WEST. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 1222 PM EDT SATURDAY... LOOKS LIKE WE WILL BE STUCK IN A HUMID SOMEWHAT STORMY BUT TYPICAL LATE JULY PATTERN WITH THE RIDGE STAYING RIGHT ON THE SWRN DOORSTEP OF OUR REGION...WITH THE BLACKSBURG FORECAST AREA REMAINING ON THE SRN FRINGE OF THE TROUGH OVER THE NORTHEAST. WILL BE GOING WITH DAILY THREAT OF SHRA/TSRA BUT WILL SEE ENHANCED PROBABILITIES AS A SERIES OF SHORTWAVES GRAZE BY...BUT TIMING AT THIS POINT IS UP IN THE AIR...WITH FRONTAL BOUNDARY SWINGING TOWARD US IN THE WED-THU TIME FRAME THEN LIFTING NORTH AGAIN BY THE WEEKEND. LOWS AT NIGHT WILL STAY IN THE 60S IN THE MTNS WITH LOWER 70S EAST WITH HIGHS IN THE MID-UPPER 80S MTNS TO LOWER TO MID 90S EAST. OF COURSE ANY CONVECTION AND OR BLOWOFF OF STORMS WILL LIMIT SOME HEATING FROM TIME TO TIME DURING THE DAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 1257 AM EDT SATURDAY... THE FRONT SINKS SOUTH TONIGHT. BEHIND THE FRONT...COOL EASTERLY FLOW BEING OVERRUN BY MOIST WESTERLY FLOW ALOFT. WITH AN INCREASE IN ISENTROPIC LIFT...LOWER OF THE CLOUD DECK BELOW MVFR WITH AREAS OF DRIZZLE IS HIGHLY LIKELY ESPECIALLY NORTH OF HWY 460 (LYH-ROA-BCB-LWB). THESE CLOUDS MAY NOT LIFT UNTIL MID MORNING SUNDAY. BLF LOOKS TO KEEP A MOIST WEST WIND OVERNIGHT. UPSLOPE ENHANCEMENT AT BLF WILL KEEP LIFR CEILINGS DEEP INTO SUNDAY MORNING. ONCE CLOUDS BURN OFF...AN UPPER LEVEL TROUGH AND AFTERNOON HEATING MAY GENERATE AN ISOLATED SHOWER OR THUNDERSTORMS SUNDAY AFTERNOON. FOG MAY BE PROBLEMATIC ACROSS THE MOUNTAIN VALLEYS SUNDAY NIGHT INTO MONDAY MORNING. NW FLOW ALOFT LOOKS TO PERSIST MONDAY INTO WEDNESDAY...POSSIBLY RESULTING IN OF SHRA/TSRA THRU THE PERIOD. OTHERWISE EXPECTING VFR OUTSIDE OF ANY PERIODS OF THUNDERSTORMS...AND CONTINUED LATE NIGHT FOG THROUGH MID WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/WP NEAR TERM...RCS SHORT TERM...WP LONG TERM...WP AVIATION...AMS/RCS
Hazardous weather outlook, Jul 21, 6:31 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 631 AM EDT SAT JUL 21 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-221045- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 631 AM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 1:47 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT SAT JUL 21 2012
NCZ006-VAZ058-211830-
CASWELL NC-HALIFAX VA-
147 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CASWELL AND HALIFAX
COUNTIES...
AT 142 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
PROVIDENCE...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ALTON AROUND 230 PM.
LAT...LON 3641 7926 3654 7928 3654 7922 3655 7921
3662 7888 3654 7887 3654 7913 3640 7914
WPSpecial weather statement, Jul 21, 3:33 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT SAT JUL 21 2012
NCZ006-212030-
CASWELL NC-
333 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...
AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PROVIDENCE...
MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BLANCH AROUND 350 PM...MILTON AROUND 420 PM
AND SEMORA AROUND 430 PM.
LAT...LON 3647 7939 3654 7938 3654 7914 3654 7913
3645 7913 3644 7914 3643 7915
16Special weather statement, Jul 21, 4:40 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT SAT JUL 21 2012
NCZ005-VAZ043-212145-
HENRY VA-ROCKINGHAM NC-
440 PM EDT SAT JUL 21 2012
...STRONG THUNDERSTORMS WILL AFFECT HENRY AND ROCKINGHAM COUNTIES...
AT 438 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM EDEN TO 4
MILES NORTHWEST OF MADISON...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR STONEVILLE AROUND 445 PM...MAYODAN AROUND
450 PM...EDEN AROUND 500 PM...DRAPER AROUND 505 PM...MAYFIELD AROUND
535 PM AND WENTWORTH AROUND 540 PM.
LAT...LON 3642 8003 3648 8003 3658 7984 3656 7971
3654 7971 3655 7962 3653 7951 3635 7985
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:37 PM EDT | Areal Flood Advisory | RNK | Charlotte, Halifax | 3 hr |
| Jul 21, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 34 min |
| Jul 21, 5:47 PM EDT | Special Weather Statement | RNK | Franklin | 58 min |
| Jul 21, 1:47 PM EDT | Special Weather Statement | RNK | Person | 43 min |
| Jul 21, 2:06 PM EDT | Areal Flood Advisory | RNK | Caswell | 3 hr |
| Jul 21, 3:33 PM EDT | Special Weather Statement | RNK | Caswell | 57 min |
| Jul 21, 4:40 PM EDT | Special Weather Statement | RNK | Rockingham | 65 min |
| Jul 21, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 60 min |
| Jul 21, 5:37 PM EDT | Flash Flood Warning | RNK | Caswell | 4 hr |
| Jul 21, 5:40 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.